Persistent Hiccup Associated with Thoracic Epidural InjectionSlipman, Curtis W. MD; Shin, Carl H. MD; Patel, Rajeev K. MD; Braverman, Debra L. MD; Lenrow, David A. MD; Ellen, Mark I. MD; Nematbakhsh, M. Ali MDAmerican Journal of Physical Medicine & Rehabilitation: August 2001 - Volume 80 - Issue 8 - p 618-621 Case Report: Steroid Injections Buy SDC Abstract Author InformationAuthors Slipman CW, Shin CH, Patel RK, Braverman DL, Lenrow DA, Ellen MI, Nematbakhsh MA: Persistent hiccup associated with thoracic epidural injection. Am J Phys Med Rehabil 2001;80:618–621. Epidural steroid injections are commonly used to treat lumbosacral radicular and discogenic pain. When used in this manner, these agents can cause minor, transient systemic side effects and rarely result in any serious complications. Because adverse reactions are uncommon and transient, epidural injections are considered a safe therapeutic intervention. We describe the first case of persistent hiccups as a consequence of a thoracic epidural steroid injection in a patient with thoracic discogenic pain. From the Penn Spine Center (CWS, CHS, RKP, DLB, DAL, MIE), Hospital of the University of Pennsylvania, and Rehabilitation Medicine (MAN), Thomas Jefferson University Hospital, Philadelphia, Pennsylvania. All correspondence and requests for reprints should be addressed to Curtis W. Slipman, MD, Penn Spine Center, Ground White Building, H.U.P., Philadelphia, PA 19104. © 2001 Lippincott Williams & Wilkins, Inc.